Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Have depression and muscle weakness. No relief from cymbalta. What should I do?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 634 Questions
Have been taking Cymbalta for 3 weeks. Depression is worse. Will it get better if I continue taking Cymbalta? Have severe muscle weakness and pain especially in my leg thighs. It's a struggle to walk. Sleep - about 3 Hrs. each night, But the worst is the depression...need to force myself to get up each day..go through the motions of brushing teeth, washing face, getting's so hard. Will Cymbalta help this depression if I keep taking it? Depression is worse since I started Cymbalta. Harder to get out of bed in the morning.
Posted Tue, 26 Mar 2013 in Depression
Answered by Dr. Payman Hajiazim 1 hour later
Hi there, thanks for asking. Cymbalta needs several weeks (3 to 6 weeks depending to the situations) to put its effect. The dose should be adjusted by the doctor during this period, according to the weight of the person and also toleration. Some people may have change in their mood with 60 mg a day of it, while some needs a little more.
The side effects you mentioned are very common especially during the first few weeks. You can tell your doctor about them especially sleep problem. He may give you a medication to improve your sleep during the first one or two months. I hope you find your answers here. Feel free to ask any question. I wish you a good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor